Hi friends, I'm new here. I had a complete hysterectomy 12 yrs ago, was on HRT for a few years before the "scare", went off HRT and on low dose citalopram (Celexa) for last 4-5 years. Felt Celexa was keeping me from losing weight and that I might be ready to go off it. Weaned off it over several weeks and am now trying low-dose estradiol (on it for 2 1/2 weeks) and I'm MISERABLE! I have not felt so irritable, sad, heavy-laden in years. Do I need more estrogen? Should I try the Celexa with the estrogen? Should I just go back to the Celexa and skip the estrogen? Anyone else with low metabolism/weight retention issues with Celexa? I was perfectly happy without the estrogen but find it impossible to loose weight even with ideal diet and steady exercise.
Welcome painterly59, Sorry you are having so many issues that are making you miserable. I to had a hysterectomy 11 years ago and I am taking Premarin. I to find it close to impossible to loose weight. Have you had your thyroid checked? That will sometimes be off and make it hard to loose weight. I don't know what to say in regards to the estrogen question, sorry. Hope you get to feeling better!
My doctor is fabulous and has done all the tests for hormone deficiency including thyroid and I am good on my thyroid (I mean, not even borderline). I'm not super overweight, just worried that I've put on a few pounds per year since menopause and that it truly is impossible to lose it even with lots of exercise and a very healthy diet. Premarin is estrogen and progesterone isn't it? It's possible (I know) that the Celexa (anti-depressant) isn't the culprit but it was the only thing I could think of. Now, I guess I may have to face the fact that this comes with aging and I should be more self-accepting and be happy if I can maintain my current weight. Still, I was hoping that going off Celexa and on estrogen might just create the right energy boost and metabolic boost I needed. I can't do it though. I went back on Celexa this morning. I'll stay on the estrogen too for awhile unless it turns out that's what's making me feel so freekin' irritable ('cause I am just not like that and can't stand being so miffed and outraged and irritated at every little thing! AHHHH!. Anyway, thanks for listening and responding. Did you find out your thyroid is the problem or what do you think? best, painterly59
Last edited by mod-anon; 02-23-2009 at 07:58 AM.
Reason: removed quote
I do feel like my thyroid is a problem but it has been tested and comes out fine. I am always tired and can't loose weight. As for the Premarin I am not actually sure if it is estrogen and progesterone, guess I should know that, lol. Take Care, Julie
I am looking into bioidentical hormones myself. Have an appointment with an ob who specializes in this in a couple of wks.
Just wanted to say, from what i've read progesterone is sometimes recommended as well as estrogen, even if you don't have a uterus. - I've been reading Dr. John Lee's books about menopause, perimenopause and think they explain about hormones very well.
To me it sounds like you need more estrogen. Celexa is a A.D.? It makes me so made that Dr.'s give a.d. instead of hormones. I take BHRT & I feel great. Have you had blood work to check your estrogen levels?
You can also have crying if your thyroid is too low. Have you had your thyroid check? I could not lose weight & over 1 weekend I gained 6 lbs. One of my main thyroid symptoms was I was exhausted! After starting throid meds I lost 30 lbs!
Hope you feel better.
Last edited by mod-anon; 02-25-2009 at 04:05 AM.
Reason: removed quote
Chantel, No I haven't tried the Vivelle dot patch or the Climara patch, I am trying again to be totally off any of the hormones. It is just weird to think of the premarin being made of mares' urine, but you got to do what you got to do. Thank you.
Since I just started the estrogen (at a tiny dose) and my tests showed I had pretty close to none, it's possible I just don't have enough yet to overcome these symptoms. So, that's something to consider. Thanks for the suggestion. My doc did all the tests and my thyroid is good (not even in the borderline region) . The other issue for me is PTSD from childhood abuse. I thought I was fine and didn't need the a.d. anymore but I've recently learned that kind of abuse leaves observable changes on the brain so I'm probably not going to feel quite right without some medication. Also, depending on the a.d. meds a person uses the side effects can be much easier to take than the HRT side effects.
Last edited by mod-anon; 03-19-2009 at 12:42 AM.
Reason: Please use the Quick Reply button instead of Quote Reply.
Premarin is just Estrogen. I would find a doc who specializes in hormones, as i found some GYNO's know nothing. You need ALL your levels checked, estrogen, progesterone, DHEA, thyoid & testosterone. You could try another form of estrogen, maybe a patch. Im working on tolerating any of them..some women feel better without them so who knows? its a nightmare..good luck to you though.